Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 8, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 16, 2017, 2:25 PM PDT for Elko County, Nevada. It took effect at Jul 17, 2017, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2017, 2:25 PM PDT (21:25 UTC)
- In effect from
- Jul 17, 2017, 1:00 PM PDT
- Expired
- Jul 17, 2017, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3721 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539 WWUS85 KLKN 162125 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 225 PM PDT Sun Jul 16 2017 ...GUSTY WINDS AND LOW HUMIDITY EXPECTED ON MONDAY... .A weak weather system will bring gusty winds on Monday and, combined with low relative humidity values during the day and early evening, will create a fire hazard. NVZ454-467>469-171200- /O.UPG.KLKN.FW.A.0005.170717T2000Z-170718T0300Z/ /O.NEW.KLKN.FW.W.0008.170717T2000Z-170718T0300Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 225 PM PDT Sun Jul 16 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from 1 PM to 8 PM PDT Monday. THE Fire Weather Watch IS NO LONGER IN EFFECT. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...west 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
692 WWUS85 KLKN 170911 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 211 AM PDT Mon Jul 17 2017 NVZ454-467>469-180300- /O.CON.KLKN.FW.W.0008.170717T2000Z-170718T0300Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 211 AM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
311 WWUS85 KLKN 172140 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 240 PM PDT Mon Jul 17 2017 ...GUSTY WINDS AND LOW HUMIDITY EXPECTED THIS EVENING AND AGAIN ON TUESDAY... .A weak weather system will bring gusty winds this evening and Tuesday afternoon and evening. Combined with low relative humidity values during the day and early evening, this will create a fire hazard. NVZ467-468-181200- /O.NEW.KLKN.FW.W.0009.170718T2000Z-170719T0300Z/ /O.CON.KLKN.FW.W.0008.000000T0000Z-170718T0300Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 240 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from 1 PM to 8 PM PDT Tuesday. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...southwest 15 to 25 mph with gusts to 35 mph. * Relative Humidity...as low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-469-180300- /O.CON.KLKN.FW.W.0008.000000T0000Z-170718T0300Z/ Central Lander and Eureka Counties- Southwestern and Central Elko County- 240 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties and Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...west 15 to 25 mph with gusts to 35 mph. * Relative Humidity...as low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
807 WWUS85 KLKN 180302 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 802 PM PDT Mon Jul 17 2017 NVZ467-468-182115- /O.EXP.KLKN.FW.W.0008.000000T0000Z-170718T0300Z/ /O.CON.KLKN.FW.W.0009.170718T2000Z-170719T0300Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 802 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 and 468 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 and 469... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. Fire Weather Zone 454 and 469 will be reissued for Tuesday shortly. * Winds...southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-469-180415- /O.EXP.KLKN.FW.W.0008.000000T0000Z-170718T0300Z/ Central Lander and Eureka Counties- Southwestern and Central Elko County- 802 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 and 469... Due to ongoing wildfires in the area, Fire Weather Zone 454 and 469 will be reissued shortly for Tuesday afternoon. Additionally, Fire Weather Zone 470 will be added. $$ JRM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 16, 6:40 AM PDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jul 16, 6:40 AM PDT, 7 hours 45 minutes before
Area Forecast Discussion National Weather Service Elko NV 640 AM PDT Sun Jul 16 2017 .UPDATE...Trailing short wave moving across Nevada has triggered light showers and a lightning strike just east of Elko. Areal coverage is not widespread, but appears to be an area of organized showers over southern Lander extending into northwest Nye counties at 1330Z. This activity to moving off to the northeast, expanded the area of isolated showers to reflect current trends. 88 && .PREV DISCUSSION... /ISSUED AT 301 AM / SYNOPSIS...Temperatures will continue in the 90s through this week. A few isolated thunderstorms will be possible Sunday, mainly across eastern Nevada. Monday and Tuesday will be warm, dry and breezy. Yet another moisture push into eastern Nevada is slated for the middle portion of this week. SHORT TERM...Sunday through Monday. A few isolated showers will be possible and a very isolated chance of a lightning strike through this morning. Jet energy and some subtle lift may induce a couple stray storms, however confidence is low. The NAM has been the most bullish with this scenario, with little support from other high res guidance. Another day, more storms. Isolated dry thunderstorms will be possible with lingering moisture across eastern NV today, but coverage should be less than yesterday. Gusty outflow winds will be possible with any storm. Storms coverage will rapidly diminish after sunset. On Monday, stronger jet energy moves into the Great Basin. This will produce gusty winds to 35mph or so across northern NV, especially across the higher terrain. Temps will remain in the 90s to near 100 across the lower valleys. A very isolated thunderstorm may hug the NV/UT border with lingering moisture, but confidence is low. LONG TERM...Monday night through Saturday. High pressure ridge axis gets pushed east over the central plains as a Pacific wave moves downstream. This allows dry air to spread across northern/central Nevada on Tuesday. The next monsoonal surge reaches White Pine county on Wednesday, expanding into northern Nye county and the sern part of Elko county on Thursday as Nevada remains on the periphery of the central plains subtropical ridge. The overall pattern shows minimal change Friday and Saturday. Areas along the I80 corridor would stay dry, especially west of Elko. Temperatures remain above average with 90s for daytime highs each afternoon, with the hotter spots pushing 100. AVIATION...Look for VFR conditions across northern and central Nevada through 12 Monday morning. There could be an isolated thunderstorm in the vicinity of KELY this afternoon. Gusty and erratic winds will be possible near any TS. Some afternoon breezes up to G25KT are possible at all terminals. FIRE WEATHER...Expect a breezy day with the passing of a weak storm system to our north. Northern Nevada locations could see gusts to near 30 mph, especially near/around the Roosters Comb and Snowstorm wildfires. Any isolated dry thunderstorms should stay confined to eastern Nevada. Monday could be a busy fire weather day in regards to gusty winds and low RH. It appears it will be very dry, with winds that should easily reach near/above the threshold for critical fire weather conditions. Made no changes to the Fire Weather Watch and it still looks on track. There will be a very isolated chance of a dry thunderstorm along the NV/UT border during the afternoon. There should be minimal lightning with any cells, however gusty winds will be likely. By the middle portion of the week, another surge of moisture will approach central NV. This should resume the afternoon showers and thunderstorms. Given the marketable push of moisture, storms appear wet at this time. Across the north, a tighter pressure gradient and active jet energy may keep winds quite gusty. This will be monitored closely for possible upgrades or extensions to the current Fire Weather Watch into the middle portions of the week. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for Central Lander and Eureka Counties-Central and Western Humboldt County-Eastern Humboldt County and Northwestern Elko County-Southwestern and Central Elko County. && 94/88/88/94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:21 PM PDT | Fire Weather Watch | LKN | Elko | 21 hr |
| Jul 15, 6:51 PM PDT | Special Weather Statement | LKN | 39 min |
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.